MAUDE Adverse Event Report: SYNTHES GMBH THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.614.017
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that during an unknown procedure on (b)(6) 2023, the holding sleeve was found to be not straight when the screw was attached.A second set of tools were used, and the holding sleeve in the second set was stiffer than usual.The procedure was completed successfully without any surgical delay.No further information is available.This report is for a threaded holding sleeve for polyaxial screws.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: device returned.G1: manufacture site updated.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the hold-sl.A dimensional inspection was performed for the hold-sl and met specifications.Functional test was performed using the mating device hexagonal screwdriver shaft cross pinned and they assemble properly between each other.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the hold-sl was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot, part number: 03.614.017, lot number: t150587, manufacturing site: tuttlingen, release to warehouse date: 04-apr-2017.A review of the device history records was performed for the finished device lot number and no relevant non-conformances were found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5: event description updated.D10: concomitant devices added.
 
Event or Problem Description
It was reported that one of the two sets of the holding sleeve and the screwdriver shaft was not straight when the screw was attached.The other set was different from usual.Although the threads fit, it was stiff.The patient outcome was reported to be stable.No other medical intervention was required.

Brand Name
THREADED HOLDING SLEEVE FOR POLYAXIAL SCREWS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen CO 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16311733
Report Number8030965-2023-01470
Device Sequence Number12524974
Product Code LXH
UDI-Device Identifier10705034714882
UDI-Public(01)10705034714882
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.614.017
Device Catalogue Number03.614.017
Device Lot NumberT150587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; HEXAGONAL SCREWDRIVER SHAFT CROSS PINNED; HOLD-SL; UNKNOWN SCREWS
Patient SexUnknown